I'm becoming increasingly *livid* becuause of the gradual weight gain I've seen since having started liothyronine one month ago. My maintenance dosage is 45mcg, which I am currently taking. Will this weight gain stop eventually? How long before I will lose this weight that I have gained? If I will only continue to gain, I'll have no reservations about quitting this treatment altogether.
Same problem: I never join chat rooms - UNTIL NOW. I want to help confirm the weight gain on HYPOthyroid medication - actually - a sudden weight gain over 4 months - i've gained 8 horrible pounds. My new blood work showed I was over medicated - 250 instead of 180. I saw my endo on Monday and she immediately withdrew my liothyronine SOD .25 mcg (generic) one in the morning and a 1/2 in the evening which I have taken for many, many years. I take thyroid medication to augment my antidepresent - I'm clinically depressed for decades.
I'm 59, have finished menopause and AM A RUNNER of about 16 - 32 miles per month. I eat extremely healthy and am a good weight. There is no reason I should have begun gaining weight!!! I was getting very upset over the new non-stop weight gain. I double checked my eating habits. Did I say I was upset over the 8 pound weight gain??? LOL Very much.
No new health problems nor changes in any meds. I eat the same and run the same for 8 years - no weight problems. All my annual endo checkups have been on target until now About 4 months ago I started feeling horrible: sore muscles all over, extreme fatigue and sleepiness. I began a regime of Tylenol. Frequent urination and very thirsty, irritable, interrupted sleep, dry skin, no appetite, low energy, muscle loss and both knees anterior were swollen - I'd suspect water retention. The weight gain is what pushed me to my endo. My other docs couldn't explain the weight gain - and it made me so angry when ALL of them told me to increase my activity. lol, lol. (running 26 miles a month isn't enough?)
The very next day from no longer taking liothyronine, I felt like a new, younger person. All the side effects have vanished. I haven't had the nerve to get on the scale. So I don't know about the weight loss now, but I believe I will lose it again. I guess the meds. can stop working after so many years. The endo wants to try me on Synthroid 137 mcg. But I am not going to take it for a while. I'm taking my life one day at a time. My first priority is to lose that extra weight. This is my experience and I welcome any comments. :)
- Liothyronine Information for Consumers
- Liothyronine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Liothyronine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 May 2013 • 2 answers
Posted 12 Sep 2013 • 1 answer
Posted 26 Feb 2015 • 1 answer
Hypothyroidism - after 2 months of thyroid removal I feel extremely bloaed.i have gained weight?what
Posted 25 Feb 2017 • 0 answers
Posted 6 Mar 2017 • 2 answers